Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2012, 5:38 PM EDT for 4 counties in Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 1, 2012, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:45 PM EDT | TSTM WND GST 66 | 1 Ne Stewartsville, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS51 KRNK 012138
SVRRNK
VAC019-023-161-515-770-012215-
/O.NEW.KRNK.SV.W.0119.120601T2138Z-120601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
EASTERN CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 615 PM EDT.
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DALEVILLE TO VINTON...OR ALONG A LINE EXTENDING FROM
TROUTVILLE TO ROANOKE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NACE...
STEWARTSVILLE...
MONTVALE...
THAXTON...
PEAKS OF OTTER SUMMIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
&&
LAT...LON 3752 7954 3720 7948 3720 7978 3724 7979
3721 7981 3723 7982 3721 7984 3723 7985
3721 7989 3721 7993 3743 7996
TIME...MOT...LOC 2138Z 264DEG 30KT 3742 7988 3725 7985
$$
DS3 follow-up statements
366
WWUS51 KRNK 012150
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT FRI JUN 1 2012
VAC161-770-012159-
/O.CAN.KRNK.SV.W.0119.000000T0000Z-120601T2215Z/
ROANOKE VA-CITY OF ROANOKE VA-
550 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE... EASTERN
ROANOKE COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS EXITED ROANOKE CITY
AND COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
&&
LAT...LON 3720 7948 3720 7978 3724 7979 3722 7981
3723 7982 3721 7984 3724 7985 3733 7983
3745 7987 3752 7954
TIME...MOT...LOC 2149Z 264DEG 30KT 3746 7975 3734 7973
3722 7976
$$
VAC019-023-515-012215-
/O.CON.KRNK.SV.W.0119.000000T0000Z-120601T2215Z/
CITY OF BEDFORD VA-BOTETOURT VA-BEDFORD VA-
550 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF BEDFORD... SOUTHEASTERN BOTETOURT AND CENTRAL BEDFORD
COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NACE TO MONTVALE TO GOODVIEW...OR ALONG A
LINE EXTENDING FROM MONTVALE TO STEWARTSVILLE...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
GOODVIEW...
THAXTON...
PEAKS OF OTTER RECREATION AREA...
D-DAY MEMORIAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 65 MPH WINDS IN
STEWARTSVILLE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
&&
LAT...LON 3720 7948 3720 7978 3724 7979 3722 7981
3723 7982 3721 7984 3724 7985 3733 7983
3745 7987 3752 7954
TIME...MOT...LOC 2149Z 264DEG 30KT 3746 7975 3734 7973
3722 7976
$$
DS865
WWUS51 KRNK 012159
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT FRI JUN 1 2012
VAC019-023-515-012215-
/O.CON.KRNK.SV.W.0119.000000T0000Z-120601T2215Z/
CITY OF BEDFORD VA-BOTETOURT VA-BEDFORD VA-
559 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF BEDFORD... EASTERN BOTETOURT AND CENTRAL BEDFORD
COUNTIES...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEAKS OF OTTER RECREATION AREA TO THAXTON TO
GOODVIEW...OR ALONG A LINE EXTENDING FROM BUCHANAN TO MONTVALE TO
MONETA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
THAXTON...
PEAKS OF OTTER RECREATION AREA...
D-DAY MEMORIAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
&&
LAT...LON 3720 7948 3720 7975 3734 7973 3748 7972
3752 7954
TIME...MOT...LOC 2200Z 264DEG 30KT 3747 7963 3735 7961
3723 7965
$$
DS822
WWUS51 KRNK 012213
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT FRI JUN 1 2012
VAC019-023-515-012223-
/O.EXP.KRNK.SV.W.0119.000000T0000Z-120601T2215Z/
CITY OF BEDFORD VA-BOTETOURT VA-BEDFORD VA-
613 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD... EASTERN
BOTETOURT AND CENTRAL BEDFORD COUNTIES EXPIRES AT 615 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS WEAKENINIG BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3720 7948 3720 7975 3734 7973 3748 7972
3752 7954
TIME...MOT...LOC 2213Z 264DEG 30KT 3748 7949 3736 7947
3724 7951
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:13 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 1, 5:13 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 513 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THIS FRONT WILL BRING A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. DRIER AND COOLER AIR WILL FOLLOW THE FRONT FOR THE WEEKEND AS HIGH PRESSURE GRADUALLY SLIDES IN FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 510 PM EDT FRIDAY... STRONGER STORMS SHIFTING EAST...HAVE CANCELED TORNADO WATCH ACROSS RNK WESTERN COUNTIES. AS OF 330 PM EDT FRIDAY...TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM THIS EVENING. DISCREET SUPERCELL ARE ROTATING AS THEY MOVE ACROSS THE RNK PIEDMONT COUNTIES THIS AFTERNOON. REPORTS FROM THE AMHERST STORM AROUND 200 PM HAD SILVER DOLLAR SIZE HAIL. MEANWHILE...BOWING LINE OF CONVECTION WITH THE COLD FRONT ENTERED SE WV/SW VA AROUND 300 PM. AS THESE LINES COME ACROSS THE MOUNTAINS WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE. THE COLD FRONT AND ASSOCIATED SHOWERS MAYBE SLOW TO EXIT THE EASTERN HALF OF RNK CWA THIS EVENING. A WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT TO SLOW ITS MOVEMENT TO THE EAST. THE DEW POINT FRONT SHOULD ALSO HANG UP ACROSS SOUTHSIDE OVERNIGHT UNTIL THIS WAVE TRACKS NORTHEAST OF THE REGION EARLY SATURDAY MORNING. COOLER DRIER AIR TO FILTER INTO SOUTHEAST WEST VIRGINIA BY MIDNIGHT...THEN TO THE BLUE RIDGE DURING THE PRE-DAWN HOURS. SATURATED GROUND COULD LEAD TO DENSE FOG SATURDAY MORNING...ESPECIALLY EAST OF THE DEW POINT FRONT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... AS OF 345 PM EDT FRIDAY... SHORT TERM PERIOD WILL BE CHARACTERIZED BY DEEP UPPER CLOSED LOW PRESSURE THAT WILL GRADUALLY DRIFT SOUTHEAST OUT OF THE UPPER GREAT LAKES ON SATURDAY TO OFF THE NEW ENGLAND COAST BY LATE MONDAY NIGHT...PLACING BLACKSBURG FORECAST AREA IN DEEP NORTHWESTERLY FLOW THROUGH THE PERIOD. WEAK SHORT WAVES PINWHEELING AROUND PERIPHERY OF UPPER LOW AND ASSOCIATED WEAK DYNAMIC FORCING...COMBINING WITH SOME UPSLOPE FLOW ACROSS THE WESTERN FLANKS OF THE APPALACHIANS...AND COOLER AIR ALOFT MAY SUPPORT THE DEVELOPMENT OF MAINLY DIURNALLY DRIVEN SHOWERS DURING MUCH OF THE PERIOD. THIS ACTIVITY WILL BE MAINLY CONFINED TO AREAS FROM BLUEFIELD WV NORTH INTO GREENBRIER COUNTY WV...AND PERHAPS AS FAR EAST AS THE ALLEGHANY HIGHLANDS. COOL ADVECTION UPSLOPING CLOUDS ACROSS THE WEST...WITH SOME COOL POOL CUMULUS/STRATOCUMULUS DEVELOPING DURING THE DAYTIME PERIODS...ESPECIALLY NORTH OF HIGHWAY 460...SHOULD LIMIT DAYTIME HIGHS ON SATURDAY TO MAINLY 60S IN THE MOUNTAINS...WITH 70S PREDOMINATING EAST OF THE BLUE RIDGE. PASSAGE OF UPPER TROF AND SLOWLY RISING HEIGHTS SHOULD ALLOW FOR BETTER INSOLATION AND MILDER TEMPERATURES BY MONDAY...GENERALLY MID 60S TO LOWER 70S IN THE MOUNTAINS...TO LOWER 80S DURING THE AFTERNOON. EXTENT OF CLOUD COVER DURING THE NIGHTTIME PERIOD WILL LARGELY INFLUENCE EXTENT OF RADIATIVE COOLING POTENTIAL...BUT SUFFICIENT CLEARING UNDER SURFACE RIDGE EXPECTED TO SUPPORT LOW TEMPERATURES IN THE 40S IN THE MOUNTAIN VALLEYS TO 50S ELSEWHERE ON SATURDAY NIGHT...GRADUALLY MODERATING TO MAINLY 50S ALL AREAS BY MONDAY NIGHT. CONTINUED TO FAVOR SUPERIOR PERFORMANCE OF ECMWF MODEL THROUGH THE SHORT TERM PERIOD IN HANDLING OF UPSTREAM UPPER RIDGE OVER THE CENTRAL PORTION OF THE NATION BUILDING ON BACKSIDE OF EASTERN TROF. ALTHOUGH EUROPEAN AND AMERICAN MODELS ALL INDICATING POSSIBILITY OF A RIDGE-RUNNING MESOSCALE CONVECTIVE COMPLEX (MCS) SCOOTING OVER THE CREST OF THE RIDGE BEFORE TURNING SOUTHEAST TOWARD THE EAST COAST ON/BY MONDAY/MONDAY NIGHT...ECMWF CONTINUES TO INDICATE THAT NORTHEASTERN TROF WILL REMAIN EXTENSIVE AND EXPANSIVE ENOUGH TO MAINTAIN BAROCLINIC ZONE AND AREA OF ISENTROPIC LIFT AND FORCED ASCENT TO THE SOUTHWEST OF THE BLACKSBURG AREA OF CONCERN. THIS SCENARIO ALSO SUPPORTED BY THE CANADIAN MODEL. GFS MODEL...INDICATES A WEAKER TROF BY THIS POINT...AND ALLOWS MCS...COMBINING WITH NORTHERN STREAM SHORT WAVE...TO MOVE FURTHER NORTH AND EAST INTO THE BLACKSBURG AREA DURING THIS TIMEFRAME. THIS MODEL REMAINED THE OUTLIER...AND THEREFORE ITS SOLUTION FOR A WETTER AND COOLER MONDAY/MONDAY NIGHT WAS DISCARDED. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY... LONG TERM PERIOD WILL BE CHARACTERIZED BY REINFORCEMENT OF UPPER TROF OVER THE NORTHEASTERN PORTION OF THE NATION...MAINTAINING A PREVAILING NORTHWESTERLY UPPER FLOW DURING MUCH OF THE WEEK. OVERALL PRECIPITATION THREAT APPEARS TO BE MINIMAL FOR MUCH OF THE PERIOD...HOWEVER...OCCASIONAL WEAK SHORT WAVES SCOOTING AROUND THE BACKSIDE OF THE TROF...AND SOME UPSLOPING FLOW ACROSS THE WESTERN MOUNTAINS...IN ADDITION TO SLIGHTLY COOLER AIR ALOFT AND DIFFERENTIAL HEATING DUE TO TOPOGRAPHY SHOULD SUPPORT AT LEAST A LOW THREAT OF MAINLY DIURNALLY DRIVEN SHOWERS...MAINLY IN THE MOUNTAINS. PROXIMITY OF UPPER TROF SHOULD SUPPORT TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS DURING THE LONG TERM PERIOD. HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT FRIDAY... HIGH CONFIDENCE FLYING CONDITIONS WILL DETERIORATE FROM WEST TO EAST THIS AFTERNOON AS A STRONG COLD FRONT MAKES ITS WAY THROUGH THE AREA BY THIS EVENING. SHOWER ACTIVITY WILL INCREASE LATER THIS MORNING ACROSS THE MOUNTAINS AS THE FRONT APPROACHES...WITH SOME OF THIS ACTIVITY STRENGTHENING INTO THUNDERSTORMS SHORTLY EARLY. CONSIDERING THE STRENGTH OF THE SYSTEM MOVING ACROSS THE AREA...WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME SEVERE DURING THE EARLY AFTERNOON. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL BE CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE WITH A FEW HOURS OF MVFR/IFR CIGS/VSBYS LIKELY DURING THE AFTERNOON AND EVENING AS PERHAPS SEVERAL BANDS OF CONVECTION PASS. BY EARLY EVENING...THIS COVERAGE IS EXPECTED TO SOLIDIFY INTO A LINE...WITH THE MAIN AREA OF THUNDERSTORM ACTIVITY TRANSITIONING INTO THE PIEDMONT REGION BY MID EVENING...REMAINING STRONG TO SEVERE AS THEY CONTINUE EAST. THIS ACTIVITY WILL EXIT THE AREA AFTER MIDNIGHT TONIGHT WITH CONDITIONS QUICKLY IMPROVING TO VFR. HOWEVER LIGHT WEST/NW FLOW ACROSS THE WESTERN SLOPES WILL LIKELY CAUSE LOW LEVEL MOISTURE TO BANK UP AGAINST THE RIDGES CREATING IFR/MVFR IN LOW CIGS AND/OR VSBYS ESPCLY AT KBLF AND PERHAPS KLWB LATE TONIGHT. SOME FOG ALSO POSSIBLE AT KLYH WHERE INCLUDING A MVFR MENTION GIVEN WET GROUND AND LIGHTER WINDS EAST OF THE BLUE RIDGE BEHIND THE FRONT OVERNIGHT. HIGH PRESSURE WILL BRING DRIER WEATHER AND MAINLY VFR CONDITIONS THROUGH THE WEEKEND. HOWEVER NW FLOW COULD KEEP MVFR CIGS AND PERHAPS ISOLATED SHRA ALONG THE WESTERN SLOPES SATURDAY AFTERNOON WITH LESS CLOUDINESS ON SUNDAY. ANOTHER DISTURBANCE COULD BRING MORE SUB-VFR CONDITIONS IN SHRA/TSRA ON MONDAY WITH VFR RETURNING AGAIN FOR TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WERT LONG TERM...WERT AVIATION...RCS
Hazardous weather outlook, Jun 1, 5:10 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 PM EDT FRI JUN 1 2012 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-022115- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 510 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009>020-WVZ042>045-022115- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 510 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
In the hours before
Special weather statement, Jun 1, 4:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT FRI JUN 1 2012
VAZ016-017-012115-
CARROLL VA-FLOYD VA-
446 PM EDT FRI JUN 1 2012
...A SHOWER WITH HEAVY RAIN WILL AFFECT CARROLL AND FLOYD COUNTIES...
AT 442 PM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES WEST OF
HILLSVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR HILLSVILLE AROUND 455 PM...DUGSPUR AROUND
505 PM AND INDIAN VALLEY AROUND 515 PM.
LAT...LON 3681 8091 3688 8076 3690 8068 3692 8065
3699 8048 3702 8043 3700 8042 3702 8041
3701 8040 3702 8035 3691 8024 3671 8086
DSSpecial weather statement, Jun 1, 4:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT FRI JUN 1 2012
VAZ019-020-WVZ045-012115-
ALLEGHANY VA-BATH VA-GREENBRIER WV-
446 PM EDT FRI JUN 1 2012
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...BATH AND
GREENBRIER COUNTIES...
AT 442 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 4
MILES NORTH OF NEOLA TO 5 MILES WEST OF JORDAN MINES...MOVING EAST AT
35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR CALLAGHAN AROUND 455 PM...LAKE MOOMAW
AROUND 505 PM...MOUNTAIN GROVE AROUND 510 PM AND INGALLS FIELD AROUND
515 PM.
LAT...LON 3818 7976 3776 7985 3774 7989 3770 7992
3770 7994 3767 7997 3764 8023 3804 8017
3806 8011 3807 7997 3810 7994 3813 7995
DSSpecial weather statement, Jun 1, 4:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI JUN 1 2012
VAZ058-059-012130-
CHARLOTTE VA-HALIFAX VA-
458 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
VIRGILINA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IF ON OR NEAR STAUNTON RIVER STATE PARK...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE.
THIS STORM WILL BE NEAR HITESBURG AROUND 510 PM...STAUNTON RIVER
STATE PARK AROUND 515 PM AND REDOAK AROUND 525 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 7857 3669 7865 3669 7867 3665 7870
3658 7871 3654 7873 3655 7900 3682 7858
3677 7858 3670 7864 3668 7862 3665 7857
SKLocal storm report, Jun 1, 5:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NE DILLWYN 37.54N 78.46W
06/01/2012 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES AND LARGE LIMBS DOWN NEAR US 15 AND US 60.
&&
FISHERSpecial weather statement, Jun 1, 5:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT FRI JUN 1 2012
VAZ018-022-023-034-012145-
BEDFORD VA-BOTETOURT VA-CRAIG VA-ROANOKE VA-
513 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BOTETOURT...CRAIG AND
ROANOKE COUNTIES...
AT 510 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SINKING
CREEK TO BENT MOUNTAIN...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR POAGES MILL AROUND 520 PM...NEW CASTLE
AROUND 525 PM...HOLLINS AROUND 530 PM...VINTON AROUND 535 PM...
STEWARTSVILLE AROUND 540 PM AND FINCASTLE AROUND 545 PM.
LAT...LON 3760 7991 3727 7974 3717 8002 3717 8003
3716 8007 3716 8009 3713 8011 3711 8017
3724 8019 3731 8026 3734 8026 3735 8028
3745 8033
DSSpecial weather statement, Jun 1, 5:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT FRI JUN 1 2012
VAZ019-020-023-024-012145-
ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA-
515 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT AND
ROCKBRIDGE COUNTIES...
AT 510 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM HOT
SPRINGS TO ORISKANY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR WARM SPRINGS AROUND 520 PM...LONGDALE
FURNACE AROUND 525 PM...NIMROD HALL AROUND 535 PM AND YOST AROUND 540
PM.
LAT...LON 3807 7951 3757 7963 3754 7998 3755 7997
3762 8002 3806 7990
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:21 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Jun 1, 1:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 1, 1:18 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell | 117 min |
| Jun 1, 1:29 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jun 1, 1:40 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 38 min |
| Jun 1, 1:53 PM EDT | Tornado Warning | RNK | Amherst | 24 min |
| Jun 1, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 27 min |
| Jun 1, 2:48 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 24 min |
| Jun 1, 2:56 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Jun 1, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 35 min |
| Jun 1, 3:16 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 29 min |
| Jun 1, 3:28 PM EDT | Special Weather Statement | RNK | Buckingham | 32 min |
| Jun 1, 3:45 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 30 min |
| Jun 1, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 44 min |
| Jun 1, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 30 min |
| Jun 1, 4:14 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Galax, City of Radford | 31 min |
| Jun 1, 4:25 PM EDT | Special Weather Statement | RNK | Bedford | 65 min |
| Jun 1, 4:32 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| Jun 1, 4:36 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Jun 1, 4:44 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Radford | 31 min |
| Jun 1, 4:45 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Jun 1, 4:46 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Jun 1, 5:08 PM EDT | Tornado Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 40 min |
| Jun 1, 5:13 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 32 min |
| Jun 1, 5:15 PM EDT | Special Weather Statement | RNK | Botetourt | 30 min |
| Jun 1, 5:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 38 min |
| Jun 1, 6:02 PM EDT | Special Weather Statement | RNK | Patrick | 28 min |
| Jun 1, 6:14 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 31 min |
| Jun 1, 6:17 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 28 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | RNK | City of Martinsville | 31 min |
| Jun 1, 7:13 PM EDT | Special Weather Statement | RNK | City of Danville | 32 min |
| Jun 1, 7:27 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jun 1, 7:44 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.